MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221316
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient was admitted with altered mental status and acute kidney injury, later diagnosed with microangiopathic hemolytic anemia.On (b)(6) 2024, an experienced intensive care unit (icu) provider inserted a left internal jugular double lumen central line catheter for plasmapheresis treatment.The provider followed the standard icu practice without complications.That night, despite the lines flushing well, there was poor blood return and sluggish flow noted during plasmapheresis treatment.The approximate age of the device was one day.There was nothing odd noted about the device when removed from packaging.There were no other defects/damages found on the product.There were no other products being utilized with the device.There was no leak.There was no luer adapter issue.Tego was not utilized.The line was not hard to flush with syringe.No anti coagulation was used.No cleaning agent of the new product/catheter was used prior to insertion.Chloroprep solution on patient skin to prep prior to insertion.Consequently, the icu team (different provider) decided to insert a second double lumen central line catheter with the same lot number and remove the first central line catheter on (b)(6) 2024.The removal of the left internal jugular catheter was performed at the icu bedside per the standard of practice.The icu provider that removed the catheter inspected and noted that the catheter tip was intact.A chest computerized tomography (ct) on (b)(6) 2024 when the patient was unstable.Prior to ct scan, they did not know there was a retained tip missing from first catheter.Ct scan revealed a foreign body in the right lower pulmonary artery.The foreign body was determined to be a retained catheter tip.The bedside provider who pulled out the catheter saw a beige catheter tip and was unaware that this catheter had a green tip to catheter.Hence bedside clinician was unaware of tip being separated from catheter at time of catheter removal.It was mentioned that the ct was not related to the second double lumen catheter.On (b)(6) 2024, as a remedialaction, the patient was taken to the cardiac catheterization lab and had the foreign body removed (patient required cardiac catheter invasive procedure to remove retained catheter item from pulmonary artery) without complications.Prolonged hospitalization, and intervention procedures were required a result of the event.There was a blood loss, and blood transfusion was not required.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but photos were available for evaluation.Visual inspection noted one mahurkar catheter, with a detached tip.There appeared to be no abnormalities with the device.It was reported that there was an insufficient flow issue and the tip of the catheter detached.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20236291
Report Number1282497-2024-00391
Device Sequence Number8666953
Product Code MPB
UDI-Device Identifier10884521126374
UDI-Public10884521126374
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model Number8888221316
Device Catalogue Number8888221316
Device Lot Number240300011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization; Life Threatening;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite